| Catalog Number |
5515F702 |
| Medical Device Problem Codes |
Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
Faulty packaging of triathlon prosthesis.Inner container was cracked and sterility of item was compromised.Item could not be used for surgery.Another item was sourced and used.
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed by visual inspection.Method & results: device evaluation and results: the carton (minus the shrink wrap) and outer blister was returned for evaluation.The inner blister and implant were not returned.The outer carton presents with a significant damage/dent to the edge and an indentation line along the opening flap.The outer blister pack presents with the tyvek lid fully removed.One end of the flange of the blister is completely broken away and another corner is broken off.The fractured sections of the flange remain attached to the tyvek lid.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
Event or Problem Description